panic!!!! citroplam

hi everyone, im freeking out! i keep getting burning in my belly more the top of belly under rib cage, and can feel lumps under the skin . im a larger girl so didnt know if it was just fat. keep thinking i have bowel cancer or stomach cancer. im taking citroplam and feel tired all the time. are there many side effects to these iv been on them a week now . thank you

Last edited by

11 Replies

  • Wow. Let me tell you something iam having severe Rib cage pain due to strain in the muscle and it hurts like hell. I went to the ER and they couldnt find anything. SO now iam here freaking out i have bowel cancer too or ulcers etc.. I want to go back to the ER but iNSTEAD iam going to seek for a primary doctor. I was constipated and my stomach always hurts after a few hours of eating and the heartBurn is ridiculous :( but thats ME you'll be fine. I always tell myself that. Ill be fine iam OK. Just go seek ahelp from your GP ok.

  • doctors wont listen to me anymore they blame the anxiety for everything. i went before because of ear pain and they said it was in my head, turned out to be fluid behind the eardrum. thats why im

    so anxious because they never believe what i say and scared they will leave me to get something bad. my stomach hurts most of the time, its more of a burning pain. whats yours feel like?

  • Wow. I had an ear infection. Thank god i went to another hospital wen they found the infection. Mines feels like a sharp cramping pain and i feel bloated sometimes. I had neck pain a few weeks ago and my throat started to hurt i went to the hospital and some Dr Told me i had muscularskeletal pain. In my head i knew it was more. That night i got a high fever of 103.4 and i went that morning yo another hospital and they said i had tonsillitis thats why my neck was hurting. Sooo that other stupid Dr. Knew i was in and out the hospital so he didnt want to believe me anymore either. Just wanted to get me out of there. So i know how it feels for Fr. Not wanting to believe anymore. Blame anxiety for everything....

  • its such a horrible feeling. think im gunna get told im dying

  • I try to go to sleep and i feel like iam going to die while sleeping... I hate anciety its horrible


  • Hi

    You tablets will take longer than a week to kick in. Hang on in there and stay strong. Aniexty is shite.

  • I'm just on week six of Citalopram and still feel crap. No appetite, nausea/indigestion and tiredness off and on. I've lost nearly two Stone in weight as well - which is actually a good thing!

    The doctor said to stick with it and it'll all pass, so I guess you've a few more weeks of side effects ahead of you.

    I hope it'll be worth it for both of us!

  • Hi Kylie,

    Anxiety sucks balls and you've done the right thing getting advice and treatment. Finding the right medication for you may take a while and it can be the most frustrating this in the world, particularly if you find your GP won't listen to you about both your mental and physical health. Try to find a GP that will, most practice websites have details of each of the GP's special interests, so look for someone who's is mental health. They will be able to support you better than someone that might be a little ignorant.

    Stick with the citalopram a while yet, it won't have started to make you feel as well as it can for at least another week or two.

    In the meantime it sounds like regular old heartburn to me and it seems to be quite a common side effect with citalopram. Try some Rennie or Gaviscon, or even just a glass of milk to help settle your stomach and calm the reflux. If it persists it would be worth mentioning to your GP, as they may be able to offer something stronger like Omeprazole if the Citalopram otherwise works well. If not you could try a different medication for anxiety.

    If you're really concerned in the meantime but don't want to try your GP, a pharmacist will be able to advise you about side effects etc too.

    It's hard, but try to remain calm and focused. Meditation, mindfulness and even breathing exercises and yoga can help to focus your mind when the anxiety tries to take over. Be strong and remember it doesn't rule you, YOU rule it.

    Sunny x

  • Citalopram can make your symptoms seem worse for a while I was put on 10mg a week before Xmas and my dose increased to 20mg four weeks ago and I'm just starting to feel normal again now. Tired feeling sick and dizzy all the time were my main ones and peeing a lot too. I take mine mid morning as I take beta blockers early am. Perservere it's worth it in the end x

  • That sounds like acid indigestion, try some gaviscon and of it doesn't get better see your doc for some tummy tabs.

You may also like...